Couldn't find what you looking for?

TRY OUR SEARCH!

Hi I was on methadone for 3 weeks at 30-40 mg a day. Tapered down to 15mg and my last dose was last sunday July 27. Didn't have any subs so I was taking anywhere between 2-5 30mg hydrocodone per day to get me through it. Even though I was on hydrocodone I could still feel the mdone withdrawal. So today I'm starting to feel the mdone withdrawals are gone but im not getting subs til tomorow and I was out of hydrocodone so I took 15mg of mdone. My question is should I take subs tomorow or do I have to wait?

Loading...

Methdone, like suboxone, is a long-acting opiate.  That means that it has a long half life, where half the medication is still in your body after a period of time.  With methadone it can run from 24-36 hours (the half-life).  So if you took 15mg of methadone one day, a day/day and a half later 7.5mg would still be in your system.  The next day 3.75mg would be in there and so on.  I would definately wait it out as long as possible (if I were you) before taking suboxone or it could throw you into precipitated withdrawals as the suboxone tries to fill the receptors and bounces the methadone off. 

I am not a doctor, so I am just speaking from personal experience as to what I would do/have done.  Another thing, from my experience, is please be careful switching from one long-acting opiate to another like that.  I did that for many years (in order to take breaks in between  my oxycodone addiction) and it got to the point where the suboxone no longer worked for me.  I ended up getting clean by switching to methadone (doing it the right way through a clinic and supervised by my primary doctor).  But towards the end of my active addiction the suboxone was 100% useless, no matter how long or short I waited.  I discussed this with my doctor (since getting clean) and she said that she has heard of it happening in cases other than mine. 

I know this was posted a week ago, so I'm sure you have done whatever you decided to do :) I just figured I would answer it in case another person comes along and has a similar question.

Reply

Loading...